Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Reducing decompositions for strictly cyclic operators


Author: Richard Bouldin
Journal: Proc. Amer. Math. Soc. 40 (1973), 477-481
MSC: Primary 47A15
DOI: https://doi.org/10.1090/S0002-9939-1973-0320777-7
MathSciNet review: 0320777
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ T$ is a strictly cyclic operator on $ H$ then $ H$ has a direct sum decomposition $ {H_1} \oplus {H_2}$ where $ {H_1}$ and $ {H_2}$ are invariant under $ T$ if and only if the spectrum of $ T$ is not connected. If $ \lambda $ is a reducing eigenvalue for the strictly cyclic operator $ T$ then the multiplicity of $ \lambda $ is one and $ \lambda $ is an isolated point of the spectrum of $ T$.


References [Enhancements On Off] (What's this?)

  • [1] S. K. Berberian, Approximate proper vectors, Proc. Amer. Math. Soc. 13 (1962), 111-114. MR 24 #A3516. MR 0133690 (24:A3516)
  • [2] R. Bolstein and W. Wogen, Subnormal operators in strictly cyclic operator algebras (preprint). MR 0355670 (50:8144)
  • [3] M. Embry, Strictly cyclic operator algebras on a Banach space, Pacific J. Math. (to appear). MR 0318922 (47:7468)
  • [4] P. R. Halmos, A Hilbert space problem book, Van Nostrand, Princeton, N.J., 1967. MR 34 #8178. MR 0208368 (34:8178)
  • [5] T. Kato, Perturbation theory for linear operators, Die Grundlehren der math. Wissenschaften, Band 132, Springer-Verlag, New York, 1966. MR 34 #3324. MR 0203473 (34:3324)
  • [6] R. L. Kelley, Weighted shifts on Hilbert space, Dissertation, University of Michigan, Ann Arbor, Mich., 1966.
  • [7] A. Lambert, Strictly cyclic wrighted shifts, Proc. Amer. Math. Soc. 29 (1971), 331-336. MR 43 #970. MR 0275213 (43:970)
  • [8] -, Strictly cyclic operator algebras, Pacific J. Math. 39 (1971), 717-726. MR 0310664 (46:9762)
  • [9] -, Spectral properties of strictly cyclic operator algebras (preprint).
  • [10] E. Nordgren, Closed operators commuting with a weighted shift, Proc. Amer. Math. Soc. 24 (1970), 424-428. MR 41 #2435. MR 0257786 (41:2435)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15

Retrieve articles in all journals with MSC: 47A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0320777-7
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society